Alert archive / Nebraska / Snow Advisories in 2008
Snow Advisory 2, NWS North Platte, NE
NWS North Platte, NE issued this snow advisory at Feb 5, 2008, 7:49 AM CST for 4 counties in Nebraska. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2008, 7:49 AM CST (13:49 UTC)
- Expired
- Feb 5, 2008, 3:46 PM CST
- In force
- 8 hr
- Issued by
- NWS North Platte, NE
Counties Custer County, NE, Frontier County, NE, Hayes County, NE, Lincoln County, NE
The radar
The North Platte radar (KLNX), 121 km from the middle of the area, began a volume at 13:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 1.8 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 542 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KLBF 051349 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 749 AM CST TUE FEB 5 2008 NEZ038-059-070-071-052200- /O.NEW.KLBF.SN.Y.0002.080205T1349Z-080205T2300Z/ CUSTER-LINCOLN-HAYES-FRONTIER- INCLUDING THE CITIES OF...BROKEN BOW...NORTH PLATTE... HAYES CENTER...CURTIS...EUSTIS 749 AM CST TUE FEB 5 2008 ...SNOW ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. WIDESPREAD LIGHT TO MODERATE SNOW IS EXPECTED TO CONTINUE THIS MORNING IN CENTRAL AND SOUTHWEST NEBRASKA. SNOWFALL TOTALS RANGING FROM TWO INCHES IN WALLACE AND BRADY TO 5 OR 6 INCHES IN STOCKVILLE ARE POSSIBLE. THE ADVISORY AREA IS MAINLY EAST OF HIGHWAY 83 AND SOUTH OF STATE HIGHWAY 92. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ SPRINGER
1 follow-up statement
000 WWUS43 KLBF 052146 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 346 PM CST TUE FEB 5 2008 NEZ038-059-070-071-052300- /O.CAN.KLBF.SN.Y.0002.000000T0000Z-080205T2300Z/ CUSTER-LINCOLN-HAYES-FRONTIER- INCLUDING THE CITIES OF...BROKEN BOW...NORTH PLATTE... HAYES CENTER...CURTIS...EUSTIS 346 PM CST TUE FEB 5 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE SNOW ADVISORY. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this snow advisory went out at Feb 5, 4:05 AM CST, 3 hours 44 minutes earlier.
Area forecast discussion, Feb 5, 4:05 AM CST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 405 AM CST TUE FEB 5 2008 .DISCUSSION... STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE SOUTHERN PLAINS THIS MORNING. NORTHERN EDGE OF SNOW CONTINUES TO PUSH FURTHER NORTH INTO THE CWA. TRACK OF THE SYSTEM AND POTENTIAL SNOWFALL THE MAIN FOCUS THIS FORECAST ROUND. MODELS IN DECENT AGREEMENT WITH LARGE SCALE SYSTEM AND TRACKING IT SLOWLY TO THE NORTHEAST. THEY ARE ALSO IN AGREEMENT WITH A STEEP CUTOFF WHEN IT COMES TO CLOUDS/ACCUMULATING SNOWS TO CLEARING. HOWEVER...THE POSITION OF THE CUTOFF WAIVERS A COUPLE OF COUNTIES...SOME INCLUDING OUR SE COUNTIES. HAVE BLENDED MODELS WITH LEAN TOWARDS CURRENT RADAR RETURNS AND ISOLATED REPORTS/GROUND TRUTH. MAIN BAND ON RADAR HAS SET UP MOST OF THE NIGHT ACROSS E CENTRAL CO INTO NW KS...AND DRIFTED N. AS THE BAND HAS DRIFTED NORTH...CLOUD TOPS HAVE WARMED AS DRIER AIR WRAPS INTO UPPER LEVEL SYSTEM. THIS WILL LIKELY LIMIT THE SNOWFALL THE REST OF THE MORNING...HOWEVER FRONTO BAND TO CLIP SE COUNTIES THRU MID MORNING. THEN LINGERING LIGHT SNOW TO CONTINUE AS BACK EDGE OF SYSTEM PUSHES EAST. HIGHEST ACCUMULATIONS EXPECTED IN FRONTIER COUNTY WITH 2 TO 3 INCHES FROM NOW TILL 00Z...MAYBE 4 INCHES IN EXTREME SE PORTIONS. CONTEMPLATED A SNOW ADVISORY...HOWEVER WITH LIMITED 4 INCHES EXPECTED HAVE HELD OFF. ALTHOUGH WILL CONTINUE TO MONITOR CLOSELY TO BANDED SNOW ON RADAR. WINDS HAVE BEEN GUSTING TO 25 MPHS AND WILL CAUSE AREAS OF BLOWING SNOW...AND WILL COVER THIS IN NOWCASTS AS SNOW NOT EXPECTED TO BE HEAVY ENOUGH FOR WIDESPREAD DRIFTING. AFTER SYSTEM PUSHES EAST TONIGHT...SKIES GO CLEAR AND TEMPS TO PLUMMET. HAVE GONE TOWARDS COOLER MAV GUIDANCE NUMBER AS DEW PTS ARE SEVERAL DEGREES BLOW GUIDANCE NUMBERS. WEDNESDAY WILL TRY AND REBOUND TEMPS INTO THE 30S...BEFORE NEXT CLIPPER SYSTEM WED NIGHT. DONT EXPECT MUCH IN THE WAY OF ACCUMULATIONS AT THIS TIME...BUT WILL KEEP MENTION OF SLIGHT CHANCE OF SNOW. THEN ANOTHER BREAK IN THE ACTION WITH MODELS TRENDING MUCH COOLER FOR THE WEEKEND AS AN ARTIC BLAST TO PUSH INTO THE NORTHERN PLAINS. HAVE NOT DONE MUCH TO TEMPS YET...EXCEPT TO BLEND WITH NORTHERN NEIGHBORS...BUT LATEST MEX NUMBERS DROPPED 10 TO 20 DEGREES FROM 12Z RUN. SOMETHING TO WATCH IN THE COMING DAYS. && .AVIATION... WIDELY SCATTERED SNOW SHOWERS WILL LIFT CEILINGS IN SOUTHWEST NEBRASKA TO ABOVE VISUAL THRESHOLDS. OUTSIDE OF THE SHOWERS... CEILINGS SHOULD BE BELOW THE MARGINAL THRESHOLDS AND POSSIBLE BELOW INSTRUMENT CRITERIA. FOR THE NORTH...LITTLE OR NO PRECIPITATION IS EXPECTED WITH MARGINAL CEILINGS CONTINUING THROUGH 18Z EAST OF VALENTINE AND NORTH PLATTE. IN THE NORTH PLATTE AREA...THE MARGINAL CEILING MAY NOT CLEAR OUT UNTIL LATE AFTERNOON. AFTER THE CLOUDS SCATTER OUT...UNRESTRICTED CEILINGS AND VISIBILITY ARE LIKELY AT VALENTINE AND NORTH PLATTE THROUGH 12Z WEDNESDAY. EAST OF ONEILL AND BROKEN BOW...THE MARGINAL CEILINGS WILL CONTINUE THROUGH LATE EVENING...SAY 03Z. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && MASEK/JRS
Hazardous weather outlook, Feb 5, 5:47 AM CST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 547 AM CST TUE FEB 5 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-061200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 547 AM CST TUE FEB 5 2008 /447 AM MST TUE FEB 5 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. LIGHT TO MODERATE SNOW IS EXPECTED TO CONTINUE THIS MORNING IN MUCH OF SOUTHWEST NEBRASKA. SNOWFALL TOTALS OF TWO TO THREE INCHES ARE EXPECTED ALONG AND SOUTH OF STATE HIGHWAY 23. WITH WIND INCREASING TO 15 TO 25 MPH...SOME DRIFTING SNOW CAN BE EXPECTED IN OPEN COUNTRY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JRS
Nearby
Snow Advisories in Nebraska, 2008Every snow advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.